Hail, Marion
- When
- March 31, 10:40 PM CST
- Where
- Marion County, Whitwell
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.200, -85.533
Nickle sized hail was reported in Whitwell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Nickle sized hail was reported in Whitwell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 31, 8:27 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 927 PM EST FRI MAR 31 2006 .DISCUSSION...SURFACE AND UPPER LOW TRACKING INTO MI WITH A COLD FRONT EXTENDING INTO WESTERN KY. SMALL CLUSTER OF STORMS TRACKING INTO MIDDLE TN...NORTHERN AL...SOUTHEAST TN...AND NORTHERN GA. ACTIVITY DECREASING AS IT MOVES EAST INTO MORE STABLE AIR. THINK SEVERE WEATHER IN OUR AREA WILL BE ISOLATED AND MAINLY IN THE NEXT HOUR OR TWO AS CWA CONTINUES TO STABILIZE. STILL PRETTY GOOD LIFT...UPPER DIVERGENCE AND MOISTURE AS FRONT TRACKS THROUGH LATER TONIGHT...BUT THUNDER WILL BE ISOLATED. CURRENT CATEGORICAL POPS LOOKS GOOD...NO NEED TO CHANGE THEM. TEMPERATURES ON TRACK. WILL UPDATE ZONES TO CLEAN UP EVENING WORDING...NO OTHER CHANGES PLANNED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EST FRI MAR 31 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 419 AM CST FRI MAR 31 2006 /519 AM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIANS REGION TONIGHT...BRINGING THUNDERSTORMS TO THE AREA LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE...ESPECIALLY OVER THE CUMBERLAND PLATEAU COUNTIES. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THIS AFTERNOON AND EVENING.
The Northeast Alabama radar (KHTX), 58 km away, was scanning. The volume nearest the first event began at 04:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495037.